Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 52, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2019, 6:00 PM CST for 6 counties in Florida. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2019, 6:00 PM CST (00:00 UTC)
- Expired
- Mar 3, 2019, 6:45 PM CST
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Gulf County, FL, Jackson County, FL, Liberty County, FL
The radar
The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 6:00 PM CST | TSTM WND DMG | Altha, FL | PHOTO OF TREES DOWN IN THE ALTHA AREA. |
| Mar 3, 6:15 PM CST | TSTM WND DMG | Blountstown, FL | TREES AND POWER LINES REPORTED DOWN THROUGHOUT CALHOUN COUNTY. |
| Mar 3, 6:18 PM CST | TSTM WND DMG | Bristol, FL | POWER LINE DOWN IN BRISTOL. |
| Mar 3, 6:45 PM CST | TSTM WND DMG | Hosford, FL | TREE DOWN IN HOSFORD. |
| Mar 3, 6:45 PM CST | TORNADO | 1 Se Greensboro, FL | 3 TO 4 HOUSES WITH DAMAGE AND DUAL-POL TORNADIC DEBRIS SIGNATURE. |
| Mar 3, 6:55 PM CST | TSTM WND GST 40 | Quincy Airport, FL | AWOS STATION 2J9, QUINCY AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 11:24 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.6
The text
As transmitted.
137
WUUS52 KTAE 040000
SVRTAE
FLC005-013-039-045-063-077-040045-
/O.NEW.KTAE.SV.W.0052.190304T0000Z-190304T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
700 PM EST SUN MAR 3 2019
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Eastern Jackson County in the Panhandle of Florida...
Northwestern Gulf County in the Panhandle of Florida...
Bay County in the Panhandle of Florida...
Calhoun County in the Panhandle of Florida...
Gadsden County in Big Bend of Florida...
Northern Liberty County in Big Bend of Florida...
* Until 745 PM EST/645 PM CST/.
* At 659 PM EST/559 PM CST/, a severe thunderstorm was located 12
miles west of Blountstown, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Quincy,
Blountstown, Marianna, Havana, Springfield, Mexico Beach, Hiland
Park, Stonemill Creek, Chattahoochee, Greensboro, Tyndall Air Force
Base, Orange, Parker, Wewahitchka, Sneads and Gretna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM EST/900 PM CST/ for
Big Bend of and the Panhandle of Florida...and southwestern Georgia.
LAT...LON 3048 8539 3082 8526 3095 8498 3088 8493
3075 8491 3071 8486 3069 8434 2986 8533
3023 8609
TIME...MOT...LOC 2359Z 279DEG 54KT 3042 8526
HAIL...<.75IN
WIND...60MPH
$$
72-BUNKER/GodseyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 5:58 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 3, 5:58 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
658 PM EST Sun Mar 3 2019
.AVIATION...
[Through 00Z Tuesday]
A squall line bringing multiple confirmed tornadoes and wind gusts
over 50 knots continues to march across the region this evening.
In the wake of the squall line, MVFR ceilings will overspread the
region, lowering to IFR through the night. It won't be until early
tomorrow afternoon that restrictions clear and all sites return to
VFR.
&&
.PREV DISCUSSION [333 PM EST]...
.NEAR TERM [Through Tonight]...
At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.
.SHORT TERM [Monday Through Tuesday Night]...
The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.
.LONG TERM [Wednesday Through Sunday]...
The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.
.MARINE...
Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
.HYDROLOGY...
Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 50 64 43 60 33 / 80 20 20 20 0
Panama City 48 61 43 56 36 / 80 20 20 10 0
Dothan 41 56 37 53 29 / 90 10 10 0 0
Albany 44 59 39 55 30 / 100 10 10 0 0
Valdosta 52 63 43 58 32 / 90 20 10 20 0
Cross City 62 70 46 62 34 / 60 30 10 20 0
Apalachicola 53 64 46 59 37 / 80 20 20 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Harrigan
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...WoolIn the hours before
Local storm report, Mar 3, 4:29 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 2 NW ALAPAHA 31.40N 83.24W
03/03/2019 E1.00 INCH BERRIEN GA 911 CALL CENTER
TREE DOWN BLOCKING 129 N AND QUARTER SIZE
HAIL.
&&
DHLocal storm report, Mar 3, 4:31 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 3 SSW ABBA 31.72N 83.38W
03/03/2019 E1.75 INCH IRWIN GA PUBLIC
GOLF BALL SIZED HAIL REPORTED.
&&
EBLocal storm report, Mar 3, 4:33 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG ENIGMA 31.41N 83.33W
03/03/2019 BERRIEN GA 911 CALL CENTER
POWER POLES SNAPPED AND TRACTOR TRAILER
TIPPED OVER IN MEDIAN OF HIGHWAY 82 NEAR
ENIGMA. QUARTER SIZE HAIL REPORTED AS WELL.
&&
DHLocal storm report, Mar 3, 5:08 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 1 ENE PLEASANT RIDGE 30.70N 86.15W
03/03/2019 WALTON FL BROADCAST MEDIA
BOB SIKES ROAD NEAR HIGHWAY 331 CLOSED WITH
TREES OVER THE ROAD. DEBRIS NEAR WALMART.
&&
DHLocal storm report, Mar 3, 5:12 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 NNE PLEASANT RIDGE 30.71N 86.16W
03/03/2019 WALTON FL EMERGENCY MNGR
ALL I-10 EASTBOUND LANES CLOSED NEAR MM 83
DUE TO DOWNED TREES.
&&
DHLocal storm report, Mar 3, 5:16 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
616 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 1 SE NEWTON 31.32N 85.59W
03/03/2019 DALE AL 911 CALL CENTER
POWER POLE DOWN ON HARTFORD STREET IN DALE
COUNTY.
&&
EBThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:12 PM CST | Tornado Warning | TAE | Calhoun, Gadsden, Liberty | 33 min |
| Mar 3, 6:24 PM CST | Special Marine Warning | TAE | 96 min | |
| Mar 3, 6:31 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Leon and 2 more | 44 min |
| Mar 3, 6:44 PM CST | Tornado Warning | TAE | Gadsden, Leon | 31 min |
| Mar 3, 7:06 PM CST | Tornado Warning | TAE | Leon, Wakulla | 24 min |
| Mar 3, 7:12 PM CST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Jefferson, Leon, Liberty, Madison and 2 more | 33 min |
| Mar 3, 7:17 PM CST | Tornado Warning | TAE | Jefferson, Leon | 28 min |
| Mar 3, 7:24 PM CST | Tornado Warning | TAE | Leon, Wakulla | 36 min |
| Mar 3, 7:30 PM CST | Tornado Warning | TAE | Jefferson, Madison | 30 min |
| Mar 3, 7:35 PM CST | Special Marine Warning | TAE | 85 min | |
| Mar 3, 7:43 PM CST | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Jefferson, Lafayette, Leon, Liberty and 3 more | 47 min |
| Mar 3, 7:45 PM CST | Tornado Warning | TAE | Jefferson, Leon, Taylor, Wakulla | 30 min |
| Mar 3, 8:50 PM CST | Special Marine Warning | TAE | 55 min | |
| Mar 3, 8:50 PM CST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 40 min |
| Mar 3, 8:59 PM CST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 31 min |
| Mar 3, 9:22 PM CST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 38 min |
| Mar 3, 9:47 PM CST | Special Marine Warning | TAE | 28 min | |
| Mar 3, 9:51 PM CST | Severe Thunderstorm Warning | TAE | Dixie | 39 min |
| Mar 3, 10:12 PM CST | Special Marine Warning | TAE | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.